Next article Search Articles Instructions for authors  Access Statistics | Citation Manager  
CASE REPORT  

 Article Access Statistics
    Viewed2995    
    Printed82    
    Emailed0    
    PDF Downloaded141    
    Comments [Add]    

Recommend this journal

Chest pain, troponin rise, and ST-elevation in an adolescent boy following the use of the synthetic cannabis product K2


Department of Pediatrics, Timaru Hospital, Timaru 7910, NewZealand

Correspondence Address:
Prashant Kumar
Timaru Hospital, Queen Street, Timaru 7910, South Canterbury
NewZealand
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0974-2069.171400

Rights and Permissions

Year : 2016  |  Volume : 9  |  Issue : 1  |  Page : 79-81

 

SEARCH
Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles

  Article in PDF (978 KB)
Email article
Print Article
Add to My List
"Legal highs" such as K2, which typically contain synthetic cannabinoids, are increasingly popular with adolescents around the world. We have limited knowledge concerning their toxicity or adverse effects and their mechanism of action is poorly understood. While synthetic cannabinoids have been linked to adverse cardiovascular effects, cases of ST-elevation myocardial infarction (STEMI) associated with K2 use are exceedingly rare. We report a case of a 14-year-old boy who suffered an STEMI after smoking K2. To our knowledge, this is not only the youngest case of an STEMI associated with K2 use, but also the first case to be reported outside of the United States of America. Pediatricians worldwide must be aware of the clinical significance and potential harm associated with the use of synthetic cannabinoids, to better educate patients and their families regarding the dangers of using such "legal" substances.






[FULL TEXT] [PDF]*
 

 

 

 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 
 
 Reader Comments
 Email Alert *
  *
 * Requires registration (Free)
 
 CASE REPORT
 




Department of Pediatrics, Timaru Hospital, Timaru 7910, NewZealand

Correspondence Address:
Prashant Kumar
Timaru Hospital, Queen Street, Timaru 7910, South Canterbury
NewZealand
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0974-2069.171400

Rights and Permissions

"Legal highs" such as K2, which typically contain synthetic cannabinoids, are increasingly popular with adolescents around the world. We have limited knowledge concerning their toxicity or adverse effects and their mechanism of action is poorly understood. While synthetic cannabinoids have been linked to adverse cardiovascular effects, cases of ST-elevation myocardial infarction (STEMI) associated with K2 use are exceedingly rare. We report a case of a 14-year-old boy who suffered an STEMI after smoking K2. To our knowledge, this is not only the youngest case of an STEMI associated with K2 use, but also the first case to be reported outside of the United States of America. Pediatricians worldwide must be aware of the clinical significance and potential harm associated with the use of synthetic cannabinoids, to better educate patients and their families regarding the dangers of using such "legal" substances.






[FULL TEXT] [PDF]*


        
Print this article     Email this article